Vol. 27, No. 3, 1968

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 325: 1
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Vol. 321: 1  2
Vol. 320: 1  2
Vol. 319: 1  2
Vol. 318: 1  2
Online Archive
The Journal
Editorial Board
Submission Guidelines
Submission Form
Policies for Authors
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
Other MSP Journals
On (J,M,m)-extensions of order sums of distributive lattices

Raymond Balbes

Vol. 27 (1968), No. 3, 441–451

In the first section of this paper a characterization of the order sum of a family {Lα}αS of distributive lattices is given which is analogous to the characterization of a free distributive lattice as one generated by an independent set. We then consider the collection Q of order sums obtained by taking different partial orderings on S. A natural partial ordering is defined on Q and its maximal and minimal elements are characterized.

Let J and M be collections of nonempty subsets of a distributive lattice L, and m a cardinal. We define a (J,M,m)-extension (ψ,E) of L, where E is a m-complete distributive lattice and ψ : L E is a (J,M)-monomorphism. In the last section we define a m-order sum of a family of distributive lattices {Lα}αS. The main result here is that the m-order sum exists if the order sum L of {Lα}αS has a (J,M,m)-extension, where J and M are certain collections of subsets of L. These results are analogous to R. Sikorski’s work in Boolean algebras (e.g., [6]).

Mathematical Subject Classification
Primary: 06.50
Received: 10 July 1967
Published: 1 December 1968
Raymond Balbes